What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 26, 10:36 AM EST, 24 minutes earlier.
Area forecast discussion, Apr 26, 10:36 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1136 AM EDT Fri Apr 26 2019
.SYNOPSIS...
A strong cold front will cross the region this afternoon and
push off the coast this evening. High pressure builds into the
area on Saturday. Low pressure tracks north of the area Sunday.
&&
.NEAR TERM /THROUGH TONIGHT...
As of 1055 AM EDT Friday...
Latest analysis indicating strong sfc low pressure (~990 mb)
centered across the eastern Great Lakes, with the sfc warm now
mostly pushing N of the local area. The sfc cold front extends S
through the eastern OH valley and the central/southern
Appalachians. Numerous showers with embedded tstms have been
moving NE along and a little to the E of the I-95 corridor this
morning. Starting to see lightning becoming more widespread
over the past hour and expect this trend to continue into the
aftn. Low level directional shear was highest earlier when the
warm front was still in place over the northern 1/2 of the CWA
(low level winds SE). Now starting to see low level winds shift
more to the S to SSW so directional shear is waning slightly,
though the speed shear is increasing with winds in the 5-10 k ft
levels increasing to 50-60 kt. Also seeing some partial
clearing W of I-95 which will tend to provide more instability
by early/mid aftn as the sfc cold front moves into western
sections of the CWA. SPC has all but the far NW/W sections of
the CWA in a slight risk for severe wx this aftn (straight line
wind as primary threat with secondary threats being hail and an
isolated tornado).
Have made some minor adjustments to the gridded forecast to fine
tune PoPs into the early aftn hrs (lowering them for a few hrs
along and W of I-95). Expecting some cellular type convection
(currently passing into Northampton/Hertford Co NC) to persist
towards the coast through ~18Z. Given the strong speed shear
and increasing instability there is some sever potential with
this pre-frontal activity over SE VA/NE NC. The actual front,
and the main round of convection is expected to push into the
Piedmont around 18Z, and shift E to the coast through ~22Z.
Shear will be fairly impressive with strong pressure falls as
the front pushes through (MSLP falling to ~995 mb). This could
keep the sfc winds backed to ~170 to 180 directions as H85 to H7
winds are SW at 50+ kt. Would anticipate best threat for
isolated tornadoes to be for the eastern 1/3 of the CWA, with
mainly a straight line wind and hail threat elsewhere.
The front pushes off the coast between 22Z and ~00Z (taking any
lingering severe threat offshore by that time). Models show
some moisture lingering behind the fropa for sct showers across
the east during the eve. Otw, clearing across the west with
enough CAA to allow dew points to drop into the 30s. Look for
temps by 12Z to range from near 40 at LKU to the lwr 50s along
the se coast.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 315 AM EDT Friday...
High pressure builds into the sern states Sat behind the departing
low. Mostly sunny and rather breezy with lower humidity. West winds
become gusty btwn 20-30 mph. Highs upr 60s-lwr 70s. Mstly clr Sat
eve with increasing clouds after midnite. A few showers psbl
late across the nwrn zones. Lows upr 40s nw to low-mid 50s se.
Next quick moving system tracks north of the local area Sun. This
will bring more clouds and slight chc PoPs across the north Sun
morning, then dry with decreasing clouds in the afternoon. a
period of more clouds and a 20% PoP to nrn areas early Sunday.
Highs in the mid-upr 70s except lwr 80s se. Mstly clr and cool
Sun nite. Lows in the 40s to lwr 50s se.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 AM EDT Friday...
High pressure will move off the coast Monday and winds will turn out
of the south. A frontal boundary will stall just north of the area
Wed-Fri. A few waves of low pressure will move along the boundary
bring a chance of showers, mostly north of the CWA. With the
uncertainty of the location of the boundary, slight Pops (20-30%)
were added with iso thunderstorms in the afternoon. Grids will have
highs in the low 80s each day and lows in the upper 50s to low 60s.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 645 AM EDT Friday...
Latest MSAS shows a warm front lifting nn across VA and will
lift north of the local area later this morning. This puts the
area in the warm sector ahead of a strong cold front that will
cross the area between 18Z-00Z. VFR CIGS/VSBYS to start off the
period.
South winds increase and become gusty btwn 25-30 kts as the pressure
gradient increases ahead of the cold front. Shwrs will be sct out
ahead of the front this morning but expect cigs to remain in the
VFR category, although VSBYS may lower for a short time during any
heavier rainfall.
The latest models continue to show a line of convection as the cold
front crosses the area. SPC has the area in a slight risk for
damaging wind gusts with this line. Given this scenario,
confidence remains high enough to include a TS TEMPO group where
I tried to time this line of tstms across the area this aftrn
and eve. Starting at RIC (18-21Z), PHF (19-22Z), SBY/ORF
(20-23Z) and ECG (20-24Z). MVFR CIGS, IFR VSBYS in hvy rain
along with gusts over 30 KTs psbl.
Sct showers linger behind the front for a few hrs before drier
air filters in from the west after midnight.
OUTLOOK...
VFR/dry with high pressure returning Sat along with gusty WNW winds.
Mainly VFR conditions continue Sun/Mon.
&&
.MARINE...
As of 400 AM EDT Friday...
A warm front will lift north of the area this morning, with the
entire waters becoming SSW and increasing to 10-20 kt, as a cold
front start to approach fm the west. The cold front will cross
the region this aftn and evening. Ahead of the front, SSW winds
will increase to 15 to 25 knots over a majority of the waters
by this aftn. In addition to the breezy conditions out ahead of
the front, showers and thunderstorms (some strong to severe)
will develop and cross the waters this aftn and evening. These
storms may produce damaging wind gusts and Special Marine
Warnings may be needed for these storms.
The front crosses the waters this evening into early tonight,
with winds shifting to the W then NW behind the boundary. Strong
NW or W winds 15-25 kt with gusts to around 30 knots will be
common tonight into Sat morning. Winds may briefly gust to 35
knots over the northern most coastal waters early Sat morning,
however these will likely be brief and confined to mainly out 20
nm, thus no Gale headlines at this time. Expect a slow diminishing
trend in winds during the remainder of Sat, as low pressure moves
farther away to the NNE and high pressure builds back over the
southeast states. All SCA's should be allowed to expire by Sat
evening.
Sub-SCA conditions are expected late Sat into Sun morning, as
high pressure moves farther out to sea. Low pressure will pass
by just to the north of the region during Sun, dragging another
cold front across the area. This may bring another period of
SCA conditions, esply Sun night into Mon morning, as winds turn
to the N or NE behind the front. Calmer marine conditions are
anticipated for Mon aftn into Tue.
In additions to the gusty conditions Fri evening into Sat,
waves/seas will also be on the increase. Seas build to 4 to 7
feet with seas as high as 8 feet across the north and out 20 nm.
Waves in the bay build to around 3 to 4 feet. Seas diminish
through the day on Sat.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT Saturday for ANZ630>632-
634>638-650-652-654.
Small Craft Advisory until 1 PM EDT Saturday for ANZ633-656-
658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...MPR
LONG TERM...CP
AVIATION...MPR
MARINE...TMGHazardous weather outlook, Apr 26, 2:20 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
320 AM EDT Fri Apr 26 2019
NCZ012>017-030>032-102-VAZ078-081>090-092-093-095>100-518-520-
523>525-270730-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Eastern King William-
Eastern King and Queen-York-Newport News-Hampton/Poquoson-
320 AM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Showers and thunderstorms will accompany a cold front later today.
Strong to severe storms will be possible, primarily from the mid
afternoon through the evening hours. The main threats will be from
damaging wind gusts and heavy rain. An isolated tornado will also be
possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
MDZ021>025-VAZ048-060>062-064>069-075>077-079-080-509>517-519-521-
522-270730-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Brunswick-Dinwiddie-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
Eastern Essex-
320 AM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and south central Virginia.
.DAY ONE...Today and tonight.
Showers and scattered thunderstorms will accompany a cold front later
today. Strong to severe storms will be possible, primarily during the
afternoon hours. The main threats will be from damaging wind gusts
and heavy rain.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
44
In the hours before
Special weather statement, Apr 26, 9:41 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1041 AM EDT FRI APR 26 2019
VAZ075>078-081>085-089-090-512-517>522-261530-
Western King and Queen-Surry-Middlesex-Richmond-Westmoreland-Eastern
Essex-Eastern King and Queen-James City-Gloucester-Eastern
Hanover-Charles City-New Kent-Western King William-Prince
George-Northumberland-Eastern King William-Western Essex-Lancaster-
1041 AM EDT FRI APR 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...
NORTHWESTERN NORTHUMBERLAND...NORTHWESTERN JAMES CITY...NORTHWESTERN
GLOUCESTER...KING AND QUEEN...NORTHEASTERN PRINCE GEORGE...EASTERN
CHARLES CITY...RICHMOND...NEW KENT...WESTMORELAND...SOUTHEASTERN KING
WILLIAM...NORTHWESTERN SURRY...LANCASTER AND SOUTHEASTERN ESSEX
COUNTIES...
At 1040 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Tunstall to near Providence Forge to
Burrowsville. Movement was northeast at 70 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Localized rainfall amounts of up to 1 inch are possible with these
storms.
These storms will be near...
New Kent, King William, Talleysville and Tunstall around 1045 AM
EDT.
Saint Stephens Church and Stevensville around 1050 AM EDT.
King And Queen Court House, Toano, Millers Tavern and Little
Plymouth around 1055 AM EDT.
Tappahannock, Barhamsville and Dunnsville around 1100 AM EDT.
West Point, Warsaw, Shacklefords, Jamaica and Center Cross around
1105 AM EDT.
Montross, Sharps, Morattico, Glenns and Newland around 1110 AM
EDT.
Urbanna, Robley, Farnham, Church View, Hague, Haynesville and
Saluda around 1115 AM EDT.
Callao and Coles Point around 1120 AM EDT.
Other locations impacted by these storms include Eltham, Currioman
Landing, Lottsburg, Threeway, Avalon, Brook Vale, Bertrand, Cohoke,
Belle Isle State Park and Rose Garden.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3815 7661 3811 7660 3807 7653 3805 7652
3803 7652 3802 7647 3797 7641 3796 7638
3776 7640 3724 7695 3724 7696 3723 7696
3709 7711 3737 7706 3765 7717 3817 7682
3817 7676
TIME...MOT...LOC 1440Z 214DEG 61KT 3761 7712 3741 7703 3720 7707
BROWNSpecial weather statement, Apr 26, 9:44 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1044 AM EDT FRI APR 26 2019
NCZ012-013-030-VAZ087-092-261530-
Hertford-Northampton-Bertie-Southampton-Greensville-
1044 AM EDT FRI APR 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON...WESTERN HERTFORD...SOUTHEASTERN GREENSVILLE AND
SOUTHAMPTON COUNTIES...
At 1043 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Halifax to near Scotland Neck to
near Tarboro. Movement was northeast at 55 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
. In addition...localized rainfall amounts of up to 1 inch are
possible with these storms.
These storms will be near...
Garysburg around 1055 AM EDT.
Seaboard around 1100 AM EDT.
Conway, Roxobel and Claresville around 1110 AM EDT.
Rich Square around 1115 AM EDT.
Boykins and Woodland around 1120 AM EDT.
Newsoms around 1125 AM EDT.
Murfreesboro, Courtland, Chowan University and Como around 1130 AM
EDT.
Other locations impacted by these storms include Eagletown,
Milwaukee, Adams Grove, Kelford, Menola, Mapleton, Bryants Corner,
Jackson, Worrell and Bryantown.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3608 7733 3611 7726 3613 7725 3616 7726
3617 7731 3621 7739 3624 7738 3627 7741
3632 7744 3630 7753 3631 7757 3634 7758
3637 7755 3640 7755 3644 7761 3673 7738
3680 7724 3677 7697 3639 7699 3605 7731
TIME...MOT...LOC 1443Z 213DEG 50KT 3629 7763 3613 7751 3589 7753
BROWNLocal storm report, Apr 26, 10:32 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1132 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND GST 4 WNW MILLENNIUM 36.28N 77.16W
04/26/2019 E60 MPH HERTFORD NC PUBLIC
ESTIMATED 60 MPH WIND GUST WITH PEA SIZE
HAIL.
&&Special weather statement, Apr 26, 10:33 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1133 AM EDT FRI APR 26 2019
VAZ076>078-084-085-520-261615-
Middlesex-Richmond-Northumberland-Lancaster-Eastern King and
Queen-Gloucester-
1133 AM EDT FRI APR 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GLOUCESTER...MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN RICHMOND AND
LANCASTER COUNTIES...
At 1132 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lancaster to near Glenns. Movement
was northeast at 55 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
Locations impacted include...
Kilmarnock, Urbanna, Fair Port, Robley, Callao, Lancaster, White
Stone, Morattico, Saluda, Heathsville, Wicomico Church, Church View,
Lewisetta, Hartfield, Glenns, Farnham, Byrdton, Lottsburg, Avalon and
Brook Vale.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
3789 7619 3787 7620 3777 7623 3775 7627
3769 7626 3757 7637 3747 7657 3748 7666
3762 7670 3779 7665 3780 7663 3781 7664
3780 7665 3801 7659 3804 7652
TIME...MOT...LOC 1532Z 223DEG 47KT 3782 7650 3755 7657
ButnerLocal storm report, Apr 26, 10:58 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1158 AM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG 1 SW COMO 36.49N 77.03W
04/26/2019 HERTFORD NC PUBLIC
TREE DOWN IN BOWLES PLACE DR. TIME ESTIMATED
FROM RADAR.
&&Special weather statement, Apr 26, 10:58 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1158 AM EDT FRI APR 26 2019
VAZ098-261730-
Virginia Beach-
1158 AM EDT FRI APR 26 2019
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE CITY OF
VIRGINIA BEACH...
At 1156 AM EDT, radar indicated strong to severe thunderstorms were
located along a line extending from Zuni to near Gatesville.
Movement was east at 35 mph.
These storms will be near...
Portsmouth around 1240 PM EDT.
Ocean View around 1250 PM EDT.
Norfolk around 1255 PM EDT.
Currituck around 100 PM EDT.
Knotts Island...Back Bay and Virginia Beach around 110 PM EDT.
Other locations impacted by these storms include Rudee Heights,
Princess Anne Plaza, Sigma, Sandbridge Beach, Oceana NAS, Munden,
Macons Corner, Pungo, Bayside and Oceana.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3630 7589 3643 7592 3636 7594 3650 7608
3655 7603 3655 7612 3669 7607 3677 7621
3693 7618 3694 7634 3689 7639 3695 7651
3695 7596 3630 7576 3655 7587 3655 7589
3631 7582 3630 7582
TIME...MOT...LOC 1556Z 250DEG 32KT 3684 7682 3635 7673
joNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821901, 821914, 821902, 821903, 821904, 821905, 821916, 821897, 821911, 821898, 821912, 821906, 821917, 821907, 821899, 821908, 821909, 821910.